Alert archive / Missouri / Flash Flood Warnings in 1997

Flash Flood Warning 44, NWS Springfield, MO

June 26, 1997Christian County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 26, 1997, 7:29 PM CDT for Christian County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 1997, 7:29 PM CDT (00:29 UTC)
Expired
Jun 26, 1997, 11:05 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Christian County, MO

The radar

The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1997-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1116 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1997-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1116 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 270030
FFWSGF
MOC043-270405-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT THU JUN 26 1997

* FLASH FLOOD WARNING FOR
  CHRISTIAN COUNTY - SOUTHWESTERN MISSOURI

* UNTIL 1105 PM CDT
 
* SOME AREAS OR STREAMS AFFECTED
  OZARK
  SPARTA
  BRUNER

* CAUSE AND EFFECT
  THUNDERSTORMS WITH VERY HEAVY RAINS WERE MOVING ACROSS
  NORTHERN CHRISTIAN COUNTY.  RAINFALL AMOUNTS OF 2 TO 2.5
  INCHES WERE BEING REPORTED IN THE SPRINGFIELD AREA SINCE 
  530 PM.


* FORECAST CONDITIONS
  THUNDERSTORMS ARE EXPECTED TO TRACK ACROSS THE NORTHEASTERN
  PORTION OF CHRISTIAN COUNTY THROUGH 830 PM.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.  MOVE TO HIGHER GROUND.

HEVRDEYS/GAEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:47 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 26, 2:47 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT THU JUN 26 1997

...FORECAST PROBLEMS ONCE AGAIN POPS FOR SE KANSAS AND SW MISSOURI...

17Z SURFACE CHART AND VISIBLE SATELLITE LOOP SHOW LEADING EDGE OF
SOMEWHAT DRIER AIR EXTENDING FROM EXTREME SOUTHERN ILLINOIS TO OSAGE
BEACH TO JUST NORTH OF FT SCOTT. NEDDY-EDDIE CIRCULATION FROM THIS
MORNINGS CONVECTION REMAINS OVER EASTERN KANSAS AND IS SLOWLY MOVING
NE.

KSGF 88-D SHOWS A FEW LIGHT SHOWERS ALONG MO/KS STATE LINE MOVING NE.
OUTFLOW BOUNDARIES HARD TO DEFINE ACROSS THE REGION ATTM. MOST
PROMINENT BOUNDARY EXTENDS FROM EXTREME SE KANSAS TO CNTRL OKLAHOMA.
ADAP SHOWS BEST MOISTURE AND INSTABILITY SOUTH OF CWA.

HOWEVER...SFC BASED LI'S ARE -6 OVER SOUTHERN HALF OF CWA AND THERE IS
MORE THAN ENOUGH MOISTURE IN PLACE SOUTH OF THE FRONT TO KICK OFF SOME
SHOWERS AND STORMS THROUGH THIS EVENING. STORMS THAT DO DEVELOP SHOULD
REMAIN BELOW SEVERE LIMITS...THOUGH ISOLATED SEVERE WEATHER POSSIBLE
JUST TO OUR SOUTH.

DON'T HAVE A LOT OF FAITH IN THE MODELS IN THIS WEAK SUMMERTIME FLOW
PATTERN. IN GENERAL...AVN/NGM/ETA ALL DEVELOPING TROUGHING ALONG THE
WEST COAST WITH A BROAD FLAT RIDGE OVER THE EASTERN TWO THIRDS OF THE
U.S. WITH A WEAK UPPER LOW/TROUGH DEVELOPING UNDERNEATH THE RIDGE OVER
KANSAS AND MOVE INTO MISSOURI LATE FRIDAY/EARLY SATURDAY. WEAK UPPER
LOWS UNDERNEATH A MEAN RIDGE CAN BE BIG RAIN PRODUCERS IN SUMMERTIME.
SOME POPS SHOULD BE INTRODUCED FOR LATE FRIDAY AND SATURDAY...
ESPECIALLY OVER WESTERN SECTION OF THE CWA.

FWC/FAN NUMBERS SIMILAR AND O.K.

RECOMMENDATIONS FOR THIS EVENING...
JLN/SGF...MOSTLY CLOUDY WITH 30 POPS THIS EVENING THEN PARTLY CLOUDY.
LOW MID 60S. LIGHT WIVNDS.

AIZ/UNO...PARTLY CLOUDY. LOW MID 60S. LIGHT WINDS.

CCF:
SGF ET 065/084 066/084 066 26334
JLN ET 065/084 066/085 066 26344
ALBERT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:02 PM CDTFlash Flood WarningSGFGreene4 hr
Jun 27, 12:26 PM CDTFlash Flood WarningSGFTexas4 hr
Jun 27, 1:33 PM CDTSevere Thunderstorm WarningSGFStone62 min
Jun 27, 2:08 PM CDTFlash Flood WarningSGFShannon3 hr

Nearby

Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.